Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 28, 2020, 3:52 AM MDT for 7 counties in New Mexico. It took effect at Apr 28, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2020, 3:52 AM MDT (09:52 UTC)
- In effect from
- Apr 28, 2020, 12:00 PM MDT
- Expired
- Apr 28, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 48 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 4171 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS85 KABQ 280952 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 352 AM MDT Tue Apr 28 2020 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE NORTHWEST PLATEAU, MIDDLE RIO GRANDE VALLEY, AND SANDIA/MANZANO AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITIES... .An upper level trough crossing the northern and central Rockies will cause northwest winds to gust near 40 mph this afternoon, and humidities will plummet near 10 percent, resulting in widespread critical fire weather conditions north of Socorro County. Near record high temperatures are also expected with Haines Indices mostly reaching 4 and 5. NMZ101-106-107-290200- /O.NEW.KABQ.FW.W.0014.200428T1800Z-200429T0200Z/ Northwest Plateau-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains- 352 AM MDT Tue Apr 28 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 8 PM MDT this evening. * AREA AND TIMING...Northwest Plataea, Middle Rio Grande Valley north of Socorro County, and the Sandia/Manzano and Gallinas Mountains below significant snowpack during the afternoon and early evening. * 20 FOOT WINDS...Northwest at 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:15 AM MDT, 37 minutes earlier.
Area forecast discussion, Apr 28, 3:15 AM MDT, 37 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 315 AM MDT Tue Apr 28 2020 .SYNOPSIS... In a typical spring fashion, breezy to windy conditions will set up for parts of New Mexico today, namely in the northwestern to central parts of the state. Mostly dry conditions will also prevail today with unseasonably warm temperatures over the state. However, a cold front will enter the far northeastern plains of New Mexico today, setting temperatures back a few degrees there. Into tonight, this cold front will advance farther south and west, eventually spilling into the Rio Grande valley before dawn Wednesday. Behind this front, the high temperatures on Wednesday will run much closer to normal in the eastern half of the state. This cool-down will be short-lived, as temperatures will quickly climb several degrees above average on Thursday and Friday. Many record high temperatures will potentially be broken these two days. By the weekend high temperatures will begin to trend down a couple to a few degrees, but will still remain well above average. && .DISCUSSION... SHORT TERM...(TODAY THROUGH WEDNESDAY)... A strong ridge of high pressure over the western US will continue to produce hot weather over NM today and Wednesday, except in the east where a back door cold front will cool temperatures closer to normal on Wednesday. An upper level trough crossing the northern and central Rockies will strengthen the flow aloft, and there will be ample mixing with mostly clear skies and the above normal temperatures, so northwest winds will generally gust in the 30 to 40 mph range across central and northwest areas this afternoon. Humidities will also be very low, so there will be fire weather concerns in these same areas this afternoon. Winds will weaken on Wednesday, but there should be a moderately gusty east wind as the back door cold front briefly pushes into the middle Rio Grande Valley and upper Tularosa Valley early Wednesday morning. LONG TERM...(THURSDAY THROUGH MONDAY)... The upper level ridge axis will cross the Rockies including NM on Thursday. This will abruptly initiate a stark rise in temperatures for central to eastern zones with many locations expected to shatter longstanding high temperature records for the final day of April. While flow aloft will be relatively light to moderate under the ridge, a lee side surface cyclone will still deepen and provide a strong enough surface gradient to bring breezy to windy conditions back into the forecast. Finally, the warm to hot boundary layer conditions will yield a field of high-based cumulus (similar to yesterday), some of which may drop virga into the very dry sub-cloud layer. Atop this, a scattered to broken canopy of high cirrus clouds will arch over the ridge. The ridge axis will quickly shift east of NM into Friday with westerlies aloft rising a few knots. The lee side surface low will also deepen a bit more with Friday afternoon's surface winds expected to meet or slightly exceed Thursday's speeds. Temperatures on Friday will also follow this trend, meeting or slightly exceeding Thursday's with the eastern plains being the likely candidates to observe any gains. The quasi-zonal flow will persist into Saturday, a bit of a change from what was modeled 24 hours ago, as the upstream short wave perturbation has been dampened in the westerlies. This will inhibit any moisture from making a northward intrusion into NM, but a backdoor cold front is slated to enter the northeastern counties Saturday night. Some low clouds and a stray thunderstorm could accompany, but confidence in any precipitation actually getting into Colfax or Union counties Saturday night is quite low at this point. Warm and breezy to windy conditions would then resume in most locales Sunday. A low will cross the Pacific Northwestern states Sunday and then the northern Rockies by Monday and Tuesday, leaving NM in the favored area for persistent breezy to windy conditions. Deterministic models and ensembles depict a high amplitude ridge swelling over the American West late next week, bringing a return to warm/hot conditions. 44/52 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED CENTRAL AND NORTHWEST TODAY... Record and near record high temperatures will continue across parts of the forecast area for the remainder of this week as high temperatures generally soar around 10 to 20 degrees above normal under persistent ridging over the western US. An exception will be Wednesday when a back door cold front will drop temperatures near normal across the eastern plains. The front is forecast to produce wind gusts up to 30 mph below canyons opening into the middle Rio Grande Valley early Wednesday morning. This afternoon and early evening, an upper trough crossing the northern and central Rockies will cause winds to gust near 40 mph from around Clines Corners and Albuquerque northwestward to around Farmington, and widespread critically low humidities are forecast across the forecast area, so there will be critical fire weather conditions central and northwest. Winds will weaken on Wednesday, and humidities will come up some while remaining critically low in many places. During the latter half of the week the ridge aloft will gradually dampen as it shifts eastward over NM in response to disturbances crossing the northwest US. This will allow winds to become breezier with each day, and humidities will drop with pockets of critical fire weather conditions each afternoon and early evening. A stronger disturbance is forecast to cross the northern and central Rockies on Monday. The potential exists for breezy to windy conditions to become widespread with widespread critical fire weather conditions over the eastern half of the forecast area, and possibly also in parts of the west. 44 && .AVIATION... 06Z TAF CYCLE Strengthening flow aloft and ample atmospheric mixing due to high temperatures around 6 to 16 degrees above normal will produce wind gusts over 30 kt this afternoon and early evening from CQC to GNT and northwestward to FMN, including ABQ and SAF. An airport weather warning may be needed at ABQ for wind gusts over 35 kt. Winds will weaken through mid evening. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 82 44 84 45 / 0 0 0 0 Dulce........................... 79 35 80 36 / 0 0 0 0 Cuba............................ 78 42 77 42 / 0 0 0 0 Gallup.......................... 81 41 84 39 / 0 0 0 0 El Morro........................ 77 43 79 39 / 0 0 0 0 Grants.......................... 80 44 81 39 / 0 0 0 0 Quemado......................... 80 44 82 43 / 0 0 0 0 Magdalena....................... 83 49 79 50 / 0 0 0 0 Datil........................... 78 47 78 45 / 0 0 0 0 Reserve......................... 87 43 87 41 / 0 0 0 0 Glenwood........................ 90 56 89 50 / 0 0 0 0 Chama........................... 72 34 73 39 / 0 0 0 0 Los Alamos...................... 77 48 74 53 / 0 0 0 0 Pecos........................... 78 44 72 47 / 0 0 0 0 Cerro/Questa.................... 79 38 79 42 / 0 0 0 0 Red River....................... 67 36 67 38 / 0 0 0 0 Angel Fire...................... 70 34 68 30 / 0 0 0 0 Taos............................ 77 38 75 38 / 0 0 0 0 Mora............................ 77 39 73 44 / 0 0 0 0 Espanola........................ 85 47 81 50 / 0 0 0 0 Santa Fe........................ 79 47 73 51 / 0 0 0 0 Santa Fe Airport................ 82 45 76 48 / 0 0 0 0 Albuquerque Foothills........... 85 53 81 56 / 0 0 0 0 Albuquerque Heights............. 86 52 81 58 / 0 0 0 0 Albuquerque Valley.............. 88 52 84 53 / 0 0 0 0 Albuquerque West Mesa........... 87 52 82 57 / 0 0 0 0 Belen........................... 89 49 83 53 / 0 0 0 0 Bernalillo...................... 88 51 84 55 / 0 0 0 0 Bosque Farms.................... 88 50 83 51 / 0 0 0 0 Corrales........................ 88 52 84 52 / 0 0 0 0 Los Lunas....................... 88 51 83 49 / 0 0 0 0 Placitas........................ 82 53 79 55 / 0 0 0 0 Rio Rancho...................... 87 51 82 56 / 0 0 0 0 Socorro......................... 92 55 86 53 / 0 0 0 0 Sandia Park/Cedar Crest......... 78 49 74 52 / 0 0 0 0 Tijeras......................... 81 49 77 51 / 0 0 0 0 Edgewood........................ 82 44 77 48 / 0 0 0 0 Moriarty/Estancia............... 84 42 78 41 / 0 0 0 0 Clines Corners.................. 79 42 72 45 / 0 0 0 0 Mountainair..................... 82 46 76 50 / 0 0 0 0 Gran Quivira.................... 81 47 76 48 / 0 0 0 0 Carrizozo....................... 86 52 80 51 / 0 0 0 0 Ruidoso......................... 79 46 72 48 / 0 0 0 0 Capulin......................... 74 36 70 45 / 5 0 0 0 Raton........................... 80 37 74 39 / 0 0 0 0 Springer........................ 82 38 75 39 / 0 0 0 0 Las Vegas....................... 80 40 72 43 / 0 0 0 0 Clayton......................... 80 42 73 46 / 0 0 0 0 Roy............................. 82 42 72 45 / 0 0 0 0 Conchas......................... 90 49 79 50 / 0 5 0 0 Santa Rosa...................... 89 48 76 48 / 0 0 0 0 Tucumcari....................... 90 49 78 52 / 0 0 0 0 Clovis.......................... 90 48 76 49 / 0 0 0 0 Portales........................ 92 49 78 48 / 0 0 0 0 Fort Sumner..................... 92 50 78 49 / 0 0 0 0 Roswell......................... 96 56 81 52 / 0 0 0 0 Picacho......................... 90 51 77 50 / 0 0 0 0 Elk............................. 88 49 76 48 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM MDT this evening for the following zones... NMZ101-106-107. &&
Hazardous weather outlook, Apr 28, 3:18 AM MDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 318 AM MDT Tue Apr 28 2020 NMZ201>241-291000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 318 AM MDT Tue Apr 28 2020 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Windy conditions with very low humidity will create a few hours of critical fire weather in the northwestern to central areas of New Mexico this afternoon. Unseasonably warm temperatures could pose heat-related health risks such as heat exhaustion and heat stroke for those working outdoors today. Those in east central to southeastern New Mexico will be most susceptible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Record-breaking temperatures will continue to pose heat-related health risks to those working outdoors this week, especially in east central to southeastern New Mexico Thursday and Friday. Above normal temperatures could continue through the weekend. Spotty to scattered areas of critical fire weather will return each afternoon Thursday through early next week. The areas most likely to observe critical conditions include the central to northeastern highlands and the adjacent high plains of New Mexico where low humidities will combine with above normal temperatures and strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 52
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.